MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FV413T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: visual inspection: a deformation of the outer housing of the progav valve was observed through the visual inspection.The measurement of the plane parallelism could confirm that with a value of -0,0750mm the housing membrane is clearly outside tolerance (0 ± 0.02 mm).Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the progav® was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected.The breaking force required was not within the given specifications.More force must be applied to release the brake.Result: first, we performed a visual inspection of the progav®.A deformation of the outer housing of the progav® valve was observed through the visual inspection.This deformation was confirmed through a measurement of the plane parallelism.Significant outside pressure, for example by too much force from the prosa® adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.Next, we tested the permeability, adjustability, as well as the brake functionality and brake force.The valve is permeable and adjustable to all specified settings.The brake function operates as expected.The breaking force required was not within the given specifications.More force must be applied to release the brake.We suspect, that the brake function was impaired by the deformation of the housing diaphragm.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the claim of non-adjustability.At the time of our investigation, the valve was able to be adjusted to all specified settings, even though more force was needed.We assume that the integrity of the valve, from the combination of a deformed diaphragm and the deposits inside the valve, has been compromised in the past.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported to miethke that a progav with shuntassistant 20 (part # fv413t) was implanted during a procedure performed on (b)(6) 2009.According to the complainant, the valve was believed to be blocked and not adjustable.The patient underwent a revision procedure on (b)(6) 2017.The complaint device was returned to the manufacturer for evaluation.Further details were not provided.Patient information: age: (b)(6), weight : (b)(6), height: 113cm.

Brand Name
PROGAV WITH SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12969654
Report Number3004721439-2021-00809
Device Sequence Number4416506
Product Code JXG
UDI-Device Identifier04041906132101
UDI-Public4041906132101
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2014
Device Model NumberFV413T
Device Catalogue NumberFV413T
Device Lot Number4502080204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2017
Initial Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight19 KG